W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
RLT311413 |
| Medical Device Problem Codes |
Complete Blockage (1094); Patient-Device Incompatibility (2682); Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Codes |
Obstruction/Occlusion (2422); Vascular Dissection (3160); Thrombosis/Thrombus (4440)
| Date of Event |
11/25/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A.4.Patient weight: asked but unavailable.B.7.Other relevant history, including preexisting medical conditions: asked but unavailable.D.10.Concomitant medical products and therapy dates: asked but unavailable.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation will be performed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2024, the patient underwent endovascular treatment of an abdominal aortic aneurysm and unilateral iliac artery aneurysm using gore® excluder® aaa endoprostheses and gore® excluder® iliac branch endoprostheses.An rlt311413 trunk-ipsilateral leg component was implanted in the patient's aorta, a ceb231410a iliac branch component and hgb161407a internal iliac component were implanted in the patient's iliac, and a plc271000 contralateral leg component was used as a bridging component.A plc231000 contralateral leg component was implanted to extend the ipsilateral limb.It was noted that the patient had an angulated neck.Degree of angulation was not available.On (b)(6) 2025, the gore representative was informed that that patient had presented with leg pain.Imaging revealed that the aorta had dissected and that the entire device system had thrombosed and occluded.The dissection extended proximal to the patient's descending transverse aortic arch and distal down and around the trunk-ipsilateral leg component.There was no suspected dissection present prior to device implant.No root cause was provided.An axillofemoral bypass was performed.The patient tolerated the reintervention.
Additional Manufacturer Narrative
B.3.Date of event: as imaging dated (b)(6) 2025, revealed the dissection and occlusion, this date has been used as the estimated date of event.H.6.Medical device problem code: updated from code a0101 to code a040601.H.6.Medical device problem code: code a140901 added.H.6.Investigation findings for analysis of production records: code c21 updated to code c19.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation findings for imaging evaluation: code c21 updated to code c070601.H.6.Investigation findings for imaging evaluation: code c070601 - four time-points were available for evaluation: pre-implantation non-contrast ct dated (b)(6) 2024, intra-operative angiogram dated (b)(6) 2024, post-implantation non-contrast ct dated (b)(6) 2024, and post-implantation cta dated (b)(6) 2025.The evaluation noted that non-contrast ct imaging provided for evaluation could not be evaluated for thrombus and actual flow lumen irregularities, including dissections and endoleaks.The evaluation also noted that all diameters and lengths are estimates only.Pre-implantation non-contrast ct dated (b)(6) 2024, showed: -difficult to see all renal arteries.Aortic diameter just distal to the left renal artery (lra) appeared to be 30.2mm.Aortic diameter ~8mm distal to the lra appeared to be 26.0mm.Aortic diameter 15mm distal to the lra appeared to be 25.0mm.The maximum abdominal aorta aneurysm diameter appeared to be 34.9mm x 48.0mm.The maximum left common iliac artery diameter appeared to be 39.2mm x 38.7mm.Intra-operative angiogram dated (b)(6) 2024, showed: -there appeared to be a deployment catheter with a non-deployed device advancing from left femoral access.There also appeared to be a catheter up and over the right common iliac artery (rci) coming down into the left common iliac artery (lci).A sheath was present in both the right and left iliac arteries.There appeared to be a partially deployed gore® excluder® iliac branch endoprosthesis present in the lci.The catheter coming up and over the rci into the lci was advanced through the gate and into the left internal iliac artery (liia).Contrast appeared to fill the internal iliac component and the liia distal to the device.The gore® excluder® iliac branch endoprosthesis and the internal iliac component appeared to be fully deployed in the left iliac arteries.A non-deployed device and sheath were being advanced from right femoral access into the abdominal aorta.The trunk-ipsilateral leg component appeared to be partially deployed.A marker pigtail catheter was advanced into the abdominal aorta via the left iliac arteries.The trunk-ipsilateral leg component was completely deployed.There was also a contralateral leg component bridging the gore® excluder® aaa endoprosthesis and the gore® excluder® iliac branch endoprosthesis together.There did not appear to be dissection in the aorta above the implanted devices on this projection.The implanted devices appeared to be patent.No endoleaks were identified.Post-implantation non-contrast ct dated (b)(6) 2024, showed: -the proximal end of the implanted device appeared to be compressed.Coronal reconstruction image showed the compressed device end was located at a highly angulated portion of the abdominal aorta.Estimated aortic angulation appeared to be 70°.Post-implantation cta dated (b)(6) 2025, showed: -the aorta was dissected above the implanted devices.The gore® excluder® aaa endoprosthesis and the contralateral leg component used for bridging was occluded.Images appeared to show dissection in the rci with contrast in the false lumen.There appeared to be reconstitution of contrast in the distal trunk of the gore® excluder® iliac branch endoprosthesis, likely retrograde flow from vessels distal to the implanted devices in the left iliac arteries.The right external iliac artery appeared to be occluded.The riia was dissected.There appeared to be thrombus in the gore® excluder® iliac branch endoprosthesis limb and the internal iliac component.Contrast appeared to reconstitute in the distal external iliac arteries, bilaterally.H.6.Investigation conclusions: code d16 updated to code d15.H.6.Investigation conclusions: code d15 - there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.H.6.Investigation conclusions: code d12 added.H.6.Investigation conclusions: code d1101 added.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, dissection of the aortic vessel and surrounding vasculature, and occlusion of device or native vessel.Additionally, the ifu states that the gore® excluder® aaa endoprosthesis is intended to exclude the aneurysm from the blood circulation in patients diagnosed with infrarenal abdominal aortic aneurysm (aaa) disease and who have appropriate anatomy including, but not limited to, proximal aortic neck angulation = 60°.Anatomical requirements for the trunk-ipsilateral leg endoprosthesis includes proximal aortic neck angulation = 60° with minimal thrombus and / or calcification.The intended aortic vessel diameter (mm) for the rlt311413 device is 27-29mm.The safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in patient populations including, but not limited to, patients with less than 15 mm in length or >60° angulation of the proximal aortic neck.
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #plc231000/ serial (b)(6)/ udi (b)(4) which is captured in manufacturer report #3013164176-2025-02432.Catalog #plc271000/ serial (b)(6)/ udi (b)(4) which is captured in manufacturer report #3013164176-2025-02433.Catalog #ceb231410a/ serial (b)(6)/ (b)(4) which is captured in manufacturer report #3013164176-2025-02434.Catalog #hgb161407a/ serial (b)(6)/ udi (b)(4) which is captured in manufacturer report #3013164176-2025-02435.B.3.Date of event: updated b.3.Date of event: as device compression was observed on imaging dated november 25, 2024, this date has been used as the estimated date of event.B.5.Event description: most current description added.
Event or Problem Description
On (b)(6) 2024, the patient underwent endovascular treatment of an abdominal aortic aneurysm and unilateral iliac artery aneurysm using gore® excluder® aaa endoprostheses and gore® excluder® iliac branch endoprostheses.An rlt311413 trunk-ipsilateral leg component was implanted in the patient's aorta, a ceb231410a iliac branch component and hgb161407a internal iliac component were implanted in the patient's left iliac artery, and a plc271000 contralateral leg component was used as a bridging component.A plc231000 contralateral leg component was implanted to extend the ipsilateral limb.Imaging evaluation suggests that the patient's aortic neck is approximately 70 degrees.On (b)(6) 2024, post-implantation non-contrast ct revealed that the proximal end of the trunk-ipsilateral leg component appeared to be compressed at the angulated portion of the aorta.On (b)(6) 2025, the gore representative was informed that the patient had presented with leg pain.Evaluation of post-implantation cta imaging, dated (b)(6) 2025, revealed that the aorta had dissected and that the entire device system had thrombosed and occluded.The dissection reportedly extended proximal to the patient's descending transverse aortic arch and distal down and around the trunk-ipsilateral leg component and into the right common iliac and right external iliac arteries.Contrast was observed in the false lumen and appeared to reconstitute in the distal external iliac arteries bilaterally.There was no suspected dissection present prior to device implant.A suspected root cause was not provided from the physician.An axillofemoral bypass was performed.The patient tolerated the reintervention.